Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 418, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 7, 2011, 6:07 PM EDT for Carroll County, Virginia. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 7, 2011, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:07 PM EDT | HAIL 0.88 | 5 Ne Galax City, VA | NICKEL SIZE HAIL ON STONE BROOK DRIVE. |
| Jul 7, 6:15 PM EDT | TSTM WND DMG | 5 Ne Galax City, VA | TREE LIMBS UP TO 12 INCHES IN DIAMETER BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WUUS51 KRNK 072207 SVRRNK VAC035-072230- /O.NEW.KRNK.SV.W.0418.110707T2207Z-110707T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 607 PM EDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA * UNTIL 630 PM EDT. * AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WOODLAWN...OR NEAR GALAX CITY...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WOODLAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3682 8081 3672 8070 3664 8083 3675 8093 TIME...MOT...LOC 2207Z 263DEG 2KT 3672 8085 $$
2 follow-up statements
002 WWUS51 KRNK 072218 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 618 PM EDT THU JUL 7 2011 VAC035-072230- /O.CON.KRNK.SV.W.0418.000000T0000Z-110707T2230Z/ CARROLL VA- 618 PM EDT THU JUL 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WESTERN CARROLL COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODLAWN...OR NEAR GALAX CITY. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... PIPERS GAP... WOODLAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3682 8081 3672 8070 3664 8083 3675 8093 TIME...MOT...LOC 2219Z 263DEG 2KT 3672 8084 $$
885 WWUS51 KRNK 072225 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 625 PM EDT THU JUL 7 2011 VAC035-072236- /O.EXP.KRNK.SV.W.0418.000000T0000Z-110707T2230Z/ CARROLL VA- 625 PM EDT THU JUL 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CARROLL COUNTY EXPIRES AT 630 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3682 8081 3672 8070 3664 8083 3675 8093 TIME...MOT...LOC 2226Z 263DEG 2KT 3672 8084 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:18 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 3:18 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT THU JUL 7 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDAY WILL REMAIN JUST TO OUR NORTH UNTIL AN UPPER LEVEL DISTRUBANCE SWEEPS IT THROUGH THE AREA LATE FRIDAY AFTERNOON AND EVENING. THE FRONT WILL CONTINUE SOUTH OF THE AREA ON SATURDAY AS HIGH PRESSURE BEGINS TO WORK ITS WAY INTO THE REGION. THIS HIGH WILL HELP OUR WEATHER PATTERN TREND HOTTER AND DRIER INTO THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... CONVECTION CONTINUES TO FIRE THIS AFTERNOON ACROSS PRIMARILY THE SOUTHWESTERN PORTIONS OF THE AREA. SOME ACTIVITY WAS ALSO NOTED OVER SOUTHEASTERN PARTS OF THE AREA. EXPECT COVERAGE TO SLOWLY EXPAND AND DEVELOP NORTHWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. AM NOT EXPECTING A COMPLETE DISSIPATION OF ACTIVITY AS WAS EXPERIENCED LAST NIGHT. WITH THE APPROACH OF A SHORTWAVE TROUGH THROUGH KENTUCKY...AND SMALL PIECES OF ENERGY RACING NORTHEAST IN ADVANCE OF IT...WILL BE KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS THE REGION...WITH THE BEST CHANCES IN THE SOUTHEAST WHERE THERE IS A WEAK INDICATION ONE OF THOSE SMALL PIECES OF ENERGY MAY CROSS LATER TONIGHT. FOR FRIDAY...WE ARE EXPECTING A VERY GENEROUS COVERAGE OF SHOWERS AND STORMS THROUGH THE DAY...WITH THE BEST COVERAGE AND HEAVIEST RAIN FROM ROUGHLY NOON AND ONWARD AS THE SHORTWAVE OVER KENTUCKY APPROACHES. THE FRONT THAT HAS BEEN STALLED JUST NORTH OF OUR AREA WILL FINALLY BE GIVEN A STRONG PUSH TO THE SOUTH AND INTO OUR REGION. THE POSSIBILITY EXISTS FOR LOCALLY HEAVY RAIN WITH THE STORMS AS MOISTURE POOLS IN ADVANCE OF THE APPROACHING WAVE/FRONT. WILL HIGHLIGHT THIS CONCERN FOR FRIDAY AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MODELS HAVE SHORT WAVE APPROACHING THE COUNTY WARNING AREA FROM THE WEST IN EASTERN KENTUCKY AT 00Z/8PM SATURDAY...THEN CROSSING EAST OF THE COUNTY WARNING AREA BY 12Z SATURDAY. ECMWF IS THE FASTEST BRING THIS WAVE THROUGH THE MID ATLANTIC BUT OTHER MODELS SUGGEST IT MAY TAKE MOST OF THE MORNING ON SATURDAY WHEN THE SURFACE LOW MOVES TO THE EAST TO PUSH THE COLD FRONT SOUTH AND THE DEEPER MOISTURE SOUTH AND EAST OF THE FORECAST AREA. WILL MENTION THE THREAT OF HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK FOR FRIDAY NIGHT. BASED HIGHS AND LOWS MAINLY ON MAV GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STARTING THE EXTENDED PERIOD WITH A 594 DM UPPER RIDGE CENTERED OVER THE TENNESSEE VALLEY. RIDGE KEEPS WARM 850 MB TEMPERATURES...AROUND +20...OVER THE FORECAST AREA ON MONDAY. TUESDAY THROUGH THURSDAY THE RIDGE RETROGRADES AND TROFFING SLOWLY DEVELOPS OVER THE EASTERN UNITED STATES. A COLD FRONT WILL ENTER THE MID ATLANTIC REGION ON TUESDAY AND SLOWLY MOVE SOUTH INTO THE CAROLINAS BY THURSDAY. THIS WILL BRING A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST FOR TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL ON MONDAY THEN CLOSER TO NORMAL THROUGH THE REST OF THE PERIOD WITH MORE CLOUDS AND PRECIPITATION IN THE AREA. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ISOLATED CONVECTION IS STARTING TO DEVELOP BETWEEN KTBN-KROA. ANTICIPATE FURTHER DEVELOPMENT AS THE AFTERNOON PROGRESSES WITH THE BEST COVERAGE IN THIS SAME AREA. CONFIDENCE IN PINPOINTING WHEN/IF ANY GIVEN CELL WILL CROSS A TERMAINAL SITE IS LOW. HAVE TRIED TO REFLECT THIS WITH AN APPENDED...CB...SUFFIX AT THE END OF THE CLOUD GROUP IN EACH TAF. WHEN/IF CONFIDENCE OF ARRIVAL OF ANY SHRA/TSRA AT ANY TAF SITE INCREASES...AMENDMENTS WILL BE ISSUED. OVERNIGHT...ANTICIPATE COVERAGE TO WANE...BUT PERHAPS SLOWER THAN WHAT WAS REALIZED WEDNESDAY EVENING. THE APPORACH OF A SHORTWAVE TROUGH OVER KENTUCKY MAY HELP THE PRECIPITATION LAST LONGER. ANOTHER BOUT OF MORNING PATCHY FOG IS ANTICIPATE IN THE MOUNTAIN AND RIVER VALLEYS...AND AT LOCATIONS THAT RECEIVE HEAVY DOWNPOURS TODAY. THROUGH MIDDAY ON THURSDAY...COVERAGE OF SHOWERS AND STORMS WILL BE ON THE INCREASE FROM WEST TO EAST WITH THE ARRIVAL OF THE SHORTWAVE TROUGH. HAVE AGAIN APPENDED...CB...TO CLOUD GROUP IN THE TAFS TO ACCOUNT FOR THE ARRIVAL. SHRA/TSRA WITH SUB-VFR CONDITIONS ARE MORE LIKELY ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. FRIDAY NIGHT INTO SATURDAY...PATCHY FOG...SOME DENSE IS EXPECTED ACROSS THE AREA AS MOST LOCATIONS WILL HAVE RECEIVED SOME RAIN FROM THE PRECIPITATION ON FRIDAY AND FRIDAY EVENING. SATURDAY MORNING FOG/STRATUS BURNS OFF WITH THE APPROACH OF DRIER HIGH PRESSURE. CANNOT RULE OUT ISOLATED/SCATTERED DEVELOPMENT ACROSS THE SOUTH BY THE AFTERNOON. HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE LITTLE IF ANY PRECIPITATION...AND MORNING FOG UNTIL SOILS HAVE A CHANCE TO DRY OUT UNDER THE HIGH. && .HYDROLOGY... LOCALLY HEAVY RAIN IS POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING WITH THE APPROACH AND PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. THE THREAT IS HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS HYDROLOGY...
Hazardous weather outlook, Jul 7, 3:28 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT THU JUL 7 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 328 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS FROM ANY SEVERE STORMS. ALSO...MOST THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN. LOCALIZED FLASH FLOODING IS POSSIBLE ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AFTERNOON.
In the hours before
Special weather statement, Jul 7, 4:22 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT THU JUL 7 2011
VAZ058-059-072115-
CHARLOTTE VA-HALIFAX VA-
422 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALIFAX...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SCOTTSBURG AROUND 440 PM...CLOVER AROUND 445
PM...STAUNTON RIVER STATE PARK AROUND 450 PM...SAXE AROUND 455 PM...
REDOAK AROUND 500 PM AND WYLLIESBURG AROUND 505 PM.
LAT...LON 3689 7848 3669 7864 3668 7868 3674 7905
3699 7905 3700 7846Special weather statement, Jul 7, 4:38 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT THU JUL 7 2011
VAZ011-013-072115-
GILES VA-PULASKI VA-
438 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT GILES AND PULASKI COUNTIES...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
DUBLIN...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DUBLIN AROUND 500 PM AND POPLAR HILL AROUND
515 PM.
LAT...LON 3715 8086 3715 8085 3715 8086 3726 8077
3716 8056 3698 8077 3703 8090 3708 8092Local storm report, Jul 7, 5:16 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 N CHARLOTTE COURT HOU 37.06N 78.64W
07/07/2011 CHARLOTTE VA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON WOODFORK ROAD JUST NORTH OF THE
COMMUNITY OF CHARLOTTE COURT HOUSE.
&&
16Special weather statement, Jul 7, 5:52 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 552 PM EDT THU JUL 7 2011 VAZ044-072215- PITTSYLVANIA VA- 552 PM EDT THU JUL 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY... AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE CITY...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BLAIRS AROUND 615 PM. LAT...LON 3670 7929 3657 7929 3659 7955 3673 7951
Special weather statement, Jul 7, 5:52 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT THU JUL 7 2011
VAZ007-009-072230-
SMYTH VA-TAZEWELL VA-
552 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SALTVILLE...
MOVING NORTH AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BROADFORD AROUND 620 PM.
LAT...LON 3696 8181 3696 8179 3698 8179 3704 8166
3688 8155 3682 8174 3683 8175 3694 8184Special weather statement, Jul 7, 5:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 559 PM EDT THU JUL 7 2011 VAZ016-072230- CARROLL VA- 559 PM EDT THU JUL 7 2011 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL COUNTY... AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF GALAX CITY...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR GALAX HILLSVILLE AIRPORT AROUND 620 PM AND HILLSVILLE AROUND 630 PM. LAT...LON 3682 8078 3672 8068 3663 8083 3673 8092
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:04 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Jul 7, 2:57 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 7, 3:21 PM EDT | Special Weather Statement | RNK | Charlotte | 39 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 38 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 7, 4:53 PM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 7, 5:04 PM EDT | Flash Flood Warning | RNK | Pulaski | 3 hr |
| Jul 7, 5:52 PM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jul 7, 7:02 PM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 7, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.